Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

What is the cause and treatment for dry mouth and loss of taste sensation

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
I used an inhaler and over a period of time without drinking water after using the inhaler I developed thrush in the mouth cavity. my tongue burned especially the tip and sides and dry mouth which I still have after taking nystatin oral. I can't taste salt-like McDonalds fries have no salt taste at all but yet I can eat spumoni ice cream and taste distinct flavors of chocolate, strawberry and pistachio.Let me say food without taste is terrible-you know you are chewing steak but no flavor. This has been going on for about a two month now and came on with a gradual loss of salt taste. I still get dry mouth off and on for some reason
Posted Fri, 28 Mar 2014 in General Health
Answered by Dr. Rakesh Madhyastha 27 minutes later
Brief Answer: Dysgeusia Detailed Answer: Hello Thanks for the query In order to help you better I need a little more information from you 1. Please mention the drugs you were on for the oral thrush. 2. Please mention the drugs you are on right now apart from Victoza and nystatin 3. Have you noticed change in smell as well? 4. Have you got blood tests done for the oral thrush? Could you attach the reports or type it out? Please get back to me, I am awaiting your reply Regards
Above answer was peer-reviewed by
Follow-up: What is the cause and treatment for dry mouth and loss of taste sensation 7 minutes later
I took nystatin oral suspension 5 mg four times a day for 10 days. my daily drugs were 20 mg omeprazole daily Qvar inhaler one puff twice daily. I never noticed or have lost any sense of smell. No blood test taken I forgot to put in that I also took sertraline-50mg daily but have slacked off of it slowly. I had only been taking it for about three months. sorry
Answered by Dr. Rakesh Madhyastha 8 hours later
Brief Answer: burning mouth syndrome Detailed Answer: The symptoms you described all fit into the possibility of burning mouth syndrome. Inappropriate treatment of oral thrush may be the cause. I would refer you to a dermatologist to manage the thrush symptoms adequately. Perhaps you may need alternate antifungal drugs such as fluconazole. Besides the dermatology visit, I would also start you on vitamin B12 and C supplements. The supplements act as neuroprotectors as well as healing aids. You can discuss about diabetes and thyroid hormone abnormalities when you consult the dermatologist. I am sure with right management of all these condition, you should be able to taste better. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor